Alert archive / Kentucky / Areal Flood Warnings in 2021

Areal Flood Warning 7, NWS Jackson, KY

February 28, 20217 counties in Kentucky

NWS Jackson, KY issued this areal flood warning at Feb 28, 2021, 4:01 PM EST for 7 counties in Kentucky. It was in force for 20 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2021, 4:01 PM EST (21:01 UTC)
Expired
Mar 1, 2021, 11:48 AM EST
In force
20 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 7:00 AM ESTHEAVY RAIN 2.152 Sse Farmers, KY24 HOUR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

926 
WGUS43 KJKL 282101
FLWJKL

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
401 PM EST Sun Feb 28 2021

KYC011-063-069-165-173-175-205-010300-
/O.NEW.KJKL.FA.W.0007.210228T2101Z-210301T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Fleming KY-Menifee KY-Montgomery KY-Morgan KY-
Rowan KY-
401 PM EST Sun Feb 28 2021

The National Weather Service in Jackson has issued a

* Flood Warning for...
  Bath County in east central Kentucky...
  Central Elliott County in east central Kentucky...
  Fleming County in east central Kentucky...
  Northwestern Menifee County in east central Kentucky...
  Montgomery County in east central Kentucky...
  Rowan County in east central Kentucky...
  Northwestern Morgan County in southeastern Kentucky...

* Until 1000 PM EST.

* At 401 PM EST, Doppler radar continued to indicate moderate rains 
  moving across the area. Many locations have received between 1 and 
  2 inches of rainfall since early this morning. Up to an additional 
  inch of rain is expected to fall through this evening. This will 
  cause flooding of creeks and streams, especially in low lying 
  areas.

Some locations that will experience flooding include...
  Mount Sterling, Morehead, Flemingsburg, Owingsville, Sandy Hook, 
  Marshall, Jeffersonville, Camargo, Sharpsburg, Salt Lick, 
  Fairview, Moore's Ferry, Ringos Mills, Ramey, Sharkey, Grange 
  City, Wyoming, Polksville, Midland and Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3796 8398 3811 8408 3831 8383 3836 8387
      3836 8392 3846 8397 3849 8393 3846 8386
      3852 8364 3847 8358 3843 8358 3838 8345
      3839 8340 3821 8330 3819 8326 3827 8316
      3818 8305 3817 8292 3814 8291

$$

GEOGERIAN
6 follow-up statements
095 
WGUS83 KJKL 010013
FLSJKL

Flood Statement
National Weather Service Jackson KY
713 PM EST Sun Feb 28 2021

KYC011-063-069-165-173-175-205-010300-
/O.CON.KJKL.FA.W.0007.000000T0000Z-210301T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Fleming KY-Menifee KY-Montgomery KY-Morgan KY-
Rowan KY-
713 PM EST Sun Feb 28 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR 
BATH, CENTRAL ELLIOTT, FLEMING, NORTHWESTERN MENIFEE, MONTGOMERY, 
ROWAN AND NORTHWESTERN MORGAN COUNTIES...

At 713 PM EST, Doppler radar indicated that the slow moving 
thunderstorms with very heavy rainfall have sunk south of the the 
warned area.

Some locations that will experience flooding include...
  Mount Sterling, Morehead, Flemingsburg, Owingsville, Sandy Hook, 
  Marshall, Jeffersonville, Camargo, Sharpsburg, Salt Lick, 
  Fairview, Moore's Ferry, Ringos Mills, Ramey, Sharkey, Grange 
  City, Wyoming, Polksville, Midland and Hillsboro.

More water will be coming out of the hills and smaller creeks 
through the next several hours likely prolonging the flood threat in 
the warning area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3796 8398 3811 8408 3831 8383 3836 8387
      3836 8392 3846 8397 3849 8393 3846 8386
      3852 8364 3847 8358 3843 8358 3838 8345
      3839 8340 3821 8330 3819 8326 3827 8316
      3818 8305 3817 8292 3814 8291

$$

GREIF
226 
WGUS43 KJKL 010252
FLWJKL

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
952 PM EST Sun Feb 28 2021

KYC011-063-069-165-173-175-205-011200-
/O.EXT.KJKL.FA.W.0007.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Fleming KY-Menifee KY-Montgomery KY-Morgan KY-
Rowan KY-
952 PM EST Sun Feb 28 2021

The National Weather Service in Jackson has extended the

* Flood Warning for...
  Bath County in east central Kentucky...
  Central Elliott County in east central Kentucky...
  Fleming County in east central Kentucky...
  Northwestern Menifee County in east central Kentucky...
  Montgomery County in east central Kentucky...
  Rowan County in east central Kentucky...
  Northwestern Morgan County in southeastern Kentucky...

* Until 700 AM EST Monday.

* At 952 PM EST, Doppler radar indicated heavy rain continues to a 
  be a threat due to showers and thunderstorms. Flooding is ongoing 
  for portions of the warned area.

Some locations that will experience flooding include...
  Mount Sterling, Morehead, Flemingsburg, Owingsville, Sandy Hook, 
  Marshall, Jeffersonville, Camargo, Sharpsburg, Salt Lick, 
  Fairview, Moore's Ferry, Ringos Mills, Ramey, Sharkey, Grange 
  City, Wyoming, Polksville, Midland and Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3796 8398 3811 8408 3831 8383 3836 8387
      3836 8392 3846 8397 3849 8393 3846 8386
      3852 8364 3847 8358 3843 8358 3838 8345
      3839 8340 3821 8330 3819 8326 3827 8316
      3818 8305 3817 8292 3814 8291

$$

GREIF
562 
WGUS83 KJKL 010551
FLSJKL

Flood Statement
National Weather Service Jackson KY
1251 AM EST Mon Mar 1 2021

KYC011-063-069-165-173-175-205-011200-
/O.CON.KJKL.FA.W.0007.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Fleming KY-Menifee KY-Montgomery KY-Morgan KY-
Rowan KY-
1251 AM EST Mon Mar 1 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING FOR 
BATH, CENTRAL ELLIOTT, FLEMING, NORTHWESTERN MENIFEE, MONTGOMERY, 
ROWAN AND NORTHWESTERN MORGAN COUNTIES...

At 1251 AM EST, Doppler radar indicated that the showers are 
weakening over the area, but between a quarter and a half an inch of 
additional rainfall will be possible through 3 am EST.

Some locations that will experience flooding include...
  Mount Sterling, Morehead, Flemingsburg, Owingsville, Sandy Hook, 
  Marshall, Jeffersonville, Camargo, Sharpsburg, Salt Lick, 
  Fairview, Moore's Ferry, Ringos Mills, Ramey, Sharkey, Grange 
  City, Wyoming, Polksville, Midland and Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Be especially cautious at night when it is 
harder to recognize the dangers of flooding.

&&

LAT...LON 3796 8398 3811 8408 3831 8383 3836 8387
      3836 8392 3846 8397 3849 8393 3846 8386
      3852 8364 3847 8358 3843 8358 3838 8345
      3839 8340 3821 8330 3819 8326 3827 8316
      3818 8305 3817 8292 3814 8291

$$

GREIF
537 
WGUS83 KJKL 011127
FLSJKL

Flood Statement
National Weather Service Jackson KY
627 AM EST Mon Mar 1 2021

KYC069-011137-
/O.CAN.KJKL.FA.W.0007.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fleming KY-
627 AM EST Mon Mar 1 2021

...FLOOD WARNING IS CANCELLED FOR FLEMING COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3796 8398 3808 8405 3819 8331 3817 8292
      3814 8291

$$

KYC011-063-165-173-175-205-011200-
/O.CON.KJKL.FA.W.0007.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Menifee KY-Montgomery KY-Morgan KY-Rowan KY-
627 AM EST Mon Mar 1 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING FOR 
SOUTHEASTERN BATH, CENTRAL ELLIOTT, NORTHWESTERN MENIFEE, CENTRAL 
MONTGOMERY, SOUTHERN ROWAN AND NORTHWESTERN MORGAN COUNTIES...

At 627 AM EST, local law enforcement reported reported ongoing 
flooding within the warned area.

Some locations that will experience flooding include...
  Mount Sterling, Morehead, Owingsville, Sandy Hook, Marshall, 
  Jeffersonville, Camargo, Salt Lick, Yale, Cogswell, Farmers, 
  Midland, Freestone, Young Springs, Bluestone, Zilpo, Bangor, 
  Brandy, Sudith and Polksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3796 8398 3808 8405 3819 8331 3817 8292
      3814 8291

$$

KAS
906 
WGUS43 KJKL 011130
FLWJKL

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
630 AM EST Mon Mar 1 2021

KYC011-063-165-173-175-205-011700-
/O.EXT.KJKL.FA.W.0007.000000T0000Z-210301T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Menifee KY-Montgomery KY-Morgan KY-Rowan KY-
630 AM EST Mon Mar 1 2021

The National Weather Service in Jackson has extended the

* Flood Warning for...
  Southeastern Bath County in east central Kentucky...
  Central Elliott County in east central Kentucky...
  Northwestern Menifee County in east central Kentucky...
  Central Montgomery County in east central Kentucky...
  Southern Rowan County in east central Kentucky...
  Northwestern Morgan County in southeastern Kentucky...

* Until noon EST.

* At 630 AM EST, local law enforcement reported flooding within the 
  warned area.

Some locations that will experience flooding include...
  Mount Sterling, Morehead, Owingsville, Sandy Hook, Marshall, 
  Jeffersonville, Camargo, Salt Lick, Yale, Cogswell, Farmers, 
  Midland, Freestone, Young Springs, Bluestone, Zilpo, Bangor, 
  Brandy, Sudith and Polksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3796 8398 3808 8405 3819 8331 3817 8292
      3814 8291

$$

KAS
435 
WGUS83 KJKL 011648
FLSJKL

Flood Statement
National Weather Service Jackson KY
1148 AM EST Mon Mar 1 2021

KYC011-063-165-173-175-205-011658-
/O.CAN.KJKL.FA.W.0007.000000T0000Z-210301T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Menifee KY-Montgomery KY-Morgan KY-Rowan KY-
1148 AM EST Mon Mar 1 2021

...FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BATH, CENTRAL 
ELLIOTT, NORTHWESTERN MENIFEE, CENTRAL MONTGOMERY, SOUTHERN ROWAN 
AND NORTHWESTERN MORGAN COUNTIES...

Flood waters are receding. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3796 8398 3808 8405 3819 8331 3817 8292
      3814 8291

$$

KAS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 1:43 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 28, 1:43 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
143 PM EST Sun Feb 28 2021

.UPDATE...
Issued at 1202 AM EST SUN FEB 28 2021

Hourly grids have been freshened up based on observation, radar,
and short term model trends. A relative lull in activity is
occurring across the southeastern portions of the area, with rain
rates across the north currently lower than what was observed
overnight. Runoff from this continues and low lying flooding is
likely still ongoing in several areas from around the Mtn Parkway
north. Convective allowing models continue to have more robust
convection late this afternoon and beyond with higher rain rates
and some potential for gusty winds. This will lead to additional
flooding concerns or prolong flooding in the north.

Overall, additional QPF for this event continues to be highest
generally from the Hal Rogers Parkway and KY 80 corridor and to
the north and overall leanest across the headwaters of the
Cumberland basin and along the VA border. With that in mind,
confidence in reaching flood stage is lower for Pineville on the
Cumberland and for points on the Big Sandy.

UPDATE Issued at 738 AM EST SUN FEB 28 2021

The better moisture transport is shifting northward into northern
Kentucky and that is allowing the ongoing precipitation in eastern
Kentucky to wind down a bit. This will provide a bit of a lull to
the area before the front starts to move back south later on. We
have had many reports of flooding in Menifee county with the rain
overnight. With more rain moving in later, many areas are
certainly primed for flash flooding later on.

&&

.SHORT TERM...(Today through Monday)
Issued at 400 AM EST SUN FEB 28 2021

A warm front is lifting northward across east Kentucky early this
morning, with the rain shield now pushed northward into northern
and northeast Kentucky. Areas farther south are seeing a much
needed break from the heavier rain. The current trends are
expected to hold through early this afternoon, with the heavy rain
threat focused across the northern areas, particularly north of
the Mountain Parkway through the morning hours. Temperatures will
surge into the 60s today with some places likely reaching the
lower 70s. Breezy southwest winds are also expected with wind
gusts up to 25 mph at times.

A fast moving shortwave is expected to help push the boundary
back to the south as a cold front by late this afternoon. PW's
will surge to near 1.50 inches across much of the area which is
near record territory for late February. This will be a very moist
environment this front will be moving into. We are expecting at
least 1000 J/kg of MLCAPE to push as far northeast as south
central Kentucky this afternoon. This should aid in some robust
thunderstorm development this afternoon. Fortunately, the
instability axis weakens considerably as it gets into east
Kentucky. However, some good moisture flux from these storms will
likely penetrate deep into the area, setting the stage for some
very heavy rainfall this evening into tonight. Rainfall rates
could approach 1 inch per hour at times. Given our fairly low
flash flood guidance areawide, this could really cause some
problems as we head into the evening hours. However, the heavier
axis of rain does look to be more progressive which limit the the
heavier rainfall to some degree. The heavier rainfall axis will
shift south of the area by late evening, but some stratiform rain
will continue in the wake of the front through the overnight
hours, before tapering off from north to south late Sunday night
or early Monday. Given the strong flow aloft, if better
instability does develop into any portion of east Kentucky, a
threat for some strong winds will emerge with the thunderstorms.
The area is currently in a marginal risk for severe storms with
the instability being the key lacking factor right now.

Monday is shaping up to be drier, but cold advection behind the
exiting front will keep temperatures in the 40s (Nearly 25 degrees
colder than Sunday).

.LONG TERM...(Monday night through Saturday)
Issued at 502 AM EST SUN FEB 28 2021

Models seem to be coming into better agreement for the period.
Overall, conditions are looking quiet, with just one system to
contend with early on.

As the period starts, strong high pressure will be moving
southeast toward us with a reinforcing push of colder and drier
air. This will bring dry weather through at least Tuesday. An
upper level low currently near the Four Corners region will head
east across the southern CONUS, and represents what looks like our
only potential for precip in the long term period at this time.
The latest runs of the GFS and ECMWF now agree on most of the
precipitation with this system staying to our south. The NAM and
Canadian model still have precipitation extending further north
into our area. However, there is greater confidence in the ECMWF
and GFS, especially at that time range, and nothing more than
chance POPs are being used in the forecast, centered on late
Tuesday night. Once this system departs on Wednesday, another cold
front is expected to pass on Wednesday night and bring a
reinforcement of colder and drier air to finish the week. Another
system coming out of the southwest CONUS, which at one point
looked like it could affect us late in the week, now looks like
it will be slower and further south and probably not affect us
this week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
ISSUED AT 135 PM EST SUN FEB 28 2021

VFR was reported south of the band of rain moving across the
northwest half to two thirds of the area. Within the rain, mainly
MVFR was reported with some IFR vis reductions in the heaviest of
the rain. This area of rain and reductions into the MVFR range
will slowly sag southeast over the next 6 to 9 hours as a cold
front approaches and the intensity should increase. Behind the
boundary late tonight some IFR ceilings are expected for a few
hours. As the front pushes further southeast on Monday gradual
improvements back into the MVFR range and VFR ranges are
anticipated late in the period. Over the first 6 hours of the
period rain and some embedded heavier showers or thunderstorms
will mix some of the higher momentum from aloft down. At this
time, thunderstorm chances remain rather low, but look the highest
for KJKL, KLOZ, and KSME. Gusts to around 25kt will be possible
at times with a stray gust around 30kt possible. A locally higher
gust may occur in any thunderstorm. Behind the front, winds will
shift to the west and northwest during the 4Z to 11Z timeframe.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

UPDATE...JP
SHORT TERM...JP
LONG TERM...HAL
AVIATION...JP
Hazardous weather outlook, Feb 28, 1:53 PM EST, 2 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
153 PM EST Sun Feb 28 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012200-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
153 PM EST Sun Feb 28 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Heavy rainfall, aided by a few thunderstorms, should be focused
in areas near and to the north of the Mountain Parkway through
late this afternoon. The axis of heaviest rain and thunderstorms
will then push southeast across the rest of eastern Kentucky this
evening through tonight. This rain will lead to a threat for
flooding of streams, creeks, and rivers. In addition, flash
flooding is also possible.

In addition, any thunderstorms late this afternoon and evening,
especially in locations from the Mountain Parkway and to the
south, could produce gusty winds of 35 mph or stronger.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Flooding along portions of the Cumberland, Red, and Kentucky
river basins will continue through the early portion of the week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of flooding or
rainfall amounts over an inch through tonight.

KAS/HAL/JP

In the hours before

Local storm report, Feb 28, 10:26 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1026 AM EST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       WHITLEY CITY            36.72N 84.48W
02/28/2021  E1.01 INCH       MCCREARY           KY   TRAINED SPOTTER

            TWENTY-FOUR HOUR RAINFALL TOTAL.

&&

TAB
Local storm report, Feb 28, 10:30 AM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     FLOOD            WENDOVER                37.12N 83.36W
02/28/2021                   LESLIE             KY   911 CALL CENTER

            SECTIONS OF CAMP CREEK ROAD ALONG CAMP CREEK
            NEAR WENDOVER-HURRICANE CREEK ROAD ARE FLOOD
            AND IMPASSABLE.

0835 AM     FLOOD            1 SE DRYHILL            37.21N 83.36W
02/28/2021                   LESLIE             KY   911 CALL CENTER

            KY 3425, DRY HILL MACINTOSH ROAD, IS FLOODED
            AND IMPASSABLE BETWEEN THE MOUNTAIN PARKWAY
            AND OWLS NEST ROAD.

&&
Local storm report, Feb 28, 10:34 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLOOD            JARVIS                  36.95N 83.89W
02/28/2021                   KNOX               KY   PUBLIC

            KY 229 WAS FLOODED AND IMPASSABLE AT ELAM
            BRANCH ALONG RICHLAND CREEK.

&&
Local storm report, Feb 28, 10:46 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1046 AM EST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     FLOOD            1 SSW FLORRESS          37.88N 83.18W
02/28/2021                   MORGAN             KY   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

&&
Local storm report, Feb 28, 10:49 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1049 AM EST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            1 SW PIPPA PASSES       37.33N 82.88W
02/27/2021                   KNOTT              KY   BROADCAST MEDIA

            WATER OVER TRACE FORK OF CANEY ROAD DAMAGING
            THE ROADWAY AND MAKING IT IMPASSABLE.

1001 AM     FLOOD            SILER                   36.94N 84.04W
02/27/2021                   KNOX               KY   PUBLIC

            HIGH WATER OVER THE ROAD IN THE HAZEL FORK
            CREEK COMMUNITY NEAR GRAY.

&&

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:30 PM ESTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Pike3 hr
Feb 27, 10:04 PM ESTRiver Flood AdvisoryJKLFloyd48 hr
Feb 27, 10:35 PM ESTAreal Flood AdvisoryJKLClay, Knox, Leslie, Whitley3 hr
Feb 27, 11:00 PM ESTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Wayne, Whitley3 hr
Feb 27, 11:51 PM ESTAreal Flood AdvisoryJKLBell, Harlan, Leslie, Letcher, Perry3 hr
Feb 27, 11:54 PM ESTAreal Flood AdvisoryJKLClay, Knott, Knox, Laurel, Leslie, Letcher and 6 more3 hr
Feb 28, 12:12 AM ESTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Martin and 2 more3 hr
Feb 28, 12:19 AM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Knott, Laurel and 7 more3 hr
Feb 28, 12:31 AM ESTFlash Flood WarningJKLBell, Clay, Knox, Laurel, Leslie, Perry and 1 more2 hr
Feb 28, 3:38 AM ESTAreal Flood AdvisoryJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 1 more5 hr
Feb 28, 4:29 AM ESTAreal Flood WarningJKLClay, Knox, Leslie9 hr
Feb 28, 5:30 AM ESTFlash Flood WarningJKLEstill, Menifee, Montgomery, Morgan, Powell, Rowan4 hr
Feb 28, 6:46 AM ESTRiver Flood WarningJKLEstill, Powell3 days
Feb 28, 8:27 AM ESTAreal Flood WarningJKLElliott, Estill, Magoffin, Menifee, Morgan, Powell and 2 more6 hr
Feb 28, 9:34 AM ESTAreal Flood WarningJKLEstill, Menifee, Montgomery, Morgan, Powell, Rowan6 hr
Feb 28, 10:28 AM ESTRiver Flood AdvisoryJKLBreathitt10 hr
Feb 28, 11:01 AM ESTRiver Flood WarningJKLWhitley4 days
Feb 28, 11:01 AM ESTRiver Flood WarningJKLKnox61 hr
Feb 28, 1:28 PM ESTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Johnson, Lee, Magoffin and 6 more3 hr
Feb 28, 1:35 PM ESTAreal Flood AdvisoryJKLBreathitt, Floyd, Jackson, Johnson, Knott, Laurel and 7 more3 hr
Feb 28, 1:46 PM ESTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more2 hr
Feb 28, 2:14 PM ESTAreal Flood WarningJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more24 hr
Feb 28, 4:10 PM ESTAreal Flood WarningJKLBreathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more6 hr
Feb 28, 4:16 PM ESTAreal Flood WarningJKLBreathitt, Estill, Floyd, Jackson, Johnson, Knott and 8 more6 hr
Feb 28, 4:31 PM ESTFlash Flood WarningJKLEstill, Jackson, Johnson, Lee, Magoffin, Menifee and 4 more6 hr
Feb 28, 5:34 PM ESTFlash Flood WarningJKLBreathitt, Estill, Jackson, Lee, Magoffin, Morgan and 4 more9 hr
Feb 28, 5:58 PM ESTFlash Flood WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike9 hr
Feb 28, 6:21 PM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Jackson, Knott, Laurel and 7 more2 hr
Feb 28, 6:37 PM ESTSpecial Weather StatementJKLPulaski38 min
Feb 28, 6:46 PM ESTFlash Flood WarningJKLBreathitt, Clay, Floyd, Jackson, Knott, Leslie and 4 more8 hr
Feb 28, 6:46 PM ESTSpecial Weather StatementJKLClay, Jackson, Laurel44 min
Feb 28, 6:52 PM ESTFlash Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Owsley, Pike8 hr

Nearby

Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.